Banach Journal of Mathematical Analysis

Cohomology for small categories: k-graphs and groupoids

Elizabeth Gillaspy and Alexander Kumjian

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Given a higher-rank graph Λ, we investigate the relationship between the cohomology of Λ and the cohomology of the associated groupoid GΛ. We define an exact functor between the Abelian category of right modules over a higher-rank graph Λ and the category of GΛ-sheaves, where GΛ is the path groupoid of Λ. We use this functor to construct compatible homomorphisms from both the cohomology of Λ with coefficients in a right Λ-module, and the continuous cocycle cohomology of GΛ with values in the corresponding GΛ-sheaf, into the sheaf cohomology of GΛ.

Note

The current online version of this article, posted on 19 December 2017, supersedes the advance publication version posted on 10 November 2017. The affiliation and contact information for the first author have been corrected.

Article information

Source
Banach J. Math. Anal., Volume 12, Number 3 (2018), 572-599.

Dates
Received: 9 February 2017
Accepted: 2 May 2017
First available in Project Euclid: 10 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.bjma/1510283128

Digital Object Identifier
doi:10.1215/17358787-2017-0041

Mathematical Reviews number (MathSciNet)
MR3824741

Zentralblatt MATH identifier
06946071

Subjects
Primary: 18B40: Groupoids, semigroupoids, semigroups, groups (viewed as categories) [See also 20Axx, 20L05, 20Mxx]
Secondary: 55N30: Sheaf cohomology [See also 18F20, 32C35, 32L10] 22E41: Continuous cohomology [See also 57R32, 57Txx, 58H10] 46L05: General theory of $C^*$-algebras

Keywords
higher-rank graphs groupoids cohomology

Citation

Gillaspy, Elizabeth; Kumjian, Alexander. Cohomology for small categories: $k$ -graphs and groupoids. Banach J. Math. Anal. 12 (2018), no. 3, 572--599. doi:10.1215/17358787-2017-0041. https://projecteuclid.org/euclid.bjma/1510283128


Export citation

References

  • [1] A. an Huef, M. Laca, I. Raeburn, and A. Sims, KMS states on $C^{*}$-algebras associated to higher-rank graphs, J. Funct. Anal. 266 (2014), no. 1, 265–283.
  • [2] A. an Huef, M. Laca, I. Raeburn, and A. Sims, KMS states on the ${C}^{*}$-algebra of a higher-rank graph and periodicity in the path space, J. Funct. Anal. 268 (2015), no. 7, 1840–1875.
  • [3] H.-J. Baues and G. Wirsching, Cohomology of small categories, J. Pure Appl. Algebra 38 (1985), no. 2–3, 187–211.
  • [4] J. H. Brown, L. O. Clark, C. Farthing, and A. Sims, Simplicity of algebras associated to étale groupoids, Semigroup Forum 88 (2014), no. 2, 433–452.
  • [5] J. H. Brown, G. Nagy, S. Reznikoff, A. Sims, and D. P. Williams, Cartan subalgebras in $C^{*}$-algebras of Hausdorff étale groupoids, Integral Equations Operator Theory 85 (2016), no. 1, 109–126.
  • [6] L. O. Clark, A. an Huef, and A. Sims, AF-embeddability of 2-graph algebras and quasidiagonality of $k$-graph algebras, J. Funct. Anal. 271 (2016), no. 4, 958–991.
  • [7] K. R. Davidson and D. Yang, Periodicity in rank 2 graph algebras, Canad. J. Math. 61 (2009), no. 6, 1239–1261.
  • [8] C. Farthing, Removing sources from higher-rank graphs, J. Operator Theory 60 (2008), no. 1, 165–198.
  • [9] A. Grothendieck, Sur quelques points d’algèbre homologique, Tôhoku Math. J. (2) 9 (1957), 119–221.
  • [10] A. Haefliger, “Differential cohomology” in Differential Topology (Varenna, 1976), Liguori, Naples, 1979, 19–70.
  • [11] F. Hirzebruch, Topological methods in algebraic geometry, Springer, Berlin, 1995.
  • [12] S. Kang and D. Pask, Aperiodicity and primitive ideals of row-finite $k$-graphs, Internat. J. Math. 25 (2014), no. 3, art. ID 1450022.
  • [13] A. Kumjian, On equivariant sheaf cohomology and elementary ${C}^{*}$-bundles, J. Operator Theory 20 (1988), no. 2, 207–240.
  • [14] A. Kumjian and D. Pask, Higher rank graph ${C}^{*}$-algebras, New York J. Math. 6 (2000), 1–20.
  • [15] A. Kumjian, D. Pask, and A. Sims, Homology for higher-rank graphs and twisted ${C}^{*}$-algebras, J. Funct. Anal. 263 (2012), no. 6, 1539–1574.
  • [16] A. Kumjian, D. Pask, and A. Sims, On twisted higher-rank graph ${C}^{*}$-algebras, Trans. Amer. Math. Soc. 367 (2015), no. 7, 5177–5216.
  • [17] S. Mac Lane, Homology, Springer, Berlin, 1995.
  • [18] D. Pask, I. Raeburn, M. Rørdam, and A. Sims, Rank-two graphs whose $C^{*}$-algebras are direct limits of circle algebras, J. Funct. Anal. 239 (2006), no. 1, 137–178.
  • [19] I. Raeburn, A. Sims, and T. Yeend, The ${C}^{*}$-algebras of finitely aligned higher-rank graphs, J. Funct. Anal. 213 (2004), no. 1, 206–240.
  • [20] J. Renault, A groupoid approach to ${C}^{*}$-algebras, Lecture Notes in Math. 793, Springer, Berlin, 1980.
  • [21] D. I. Robertson and A. Sims, Simplicity of ${C}^{*}$-algebras associated to higher-rank graphs, Bull. Lond. Math. Soc. 39 (2007), no. 2, 337–344.
  • [22] G. Robertson and T. Steger, Affine buildings, tiling systems and higher rank Cuntz-Krieger algebras, J. Reine Angew. Math. 513 (1999), 115–144.
  • [23] A. Skalski and J. Zacharias, Entropy of shifts on higher-rank graph $C^{*}$-algebras, Houston J. Math. 34 (2008), no. 1, 269–282.
  • [24] J. Spielberg, Graph-based models for Kirchberg algebras, J. Operator Theory 57 (2007), no. 2, 347–374.
  • [25] C. E. Watts, “A homology theory for small categories” in Proceedings of the Conference on Categorical Algebra (La Jolla, 1965), Springer, New York, 1966, 331–335.
  • [26] F. Xu, On the cohomology rings of small categories, J. Pure Appl. Algebra 212 (2008), no. 11, 2555–2569.